Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 13, 2017, 3:03 PM CDT for Cheatham County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 13, 2017, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WWUS84 KOHX 132003
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT THU JUL 13 2017
TNZ025-026-132030-
Dickson TN-Cheatham TN-
303 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DICKSON AND
SOUTHEASTERN CHEATHAM COUNTIES UNTIL 330 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm over
White Bluff, or 11 miles east of Dickson, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Ashland City, White Bluff, Kingston Springs and Pegram.
LAT...LON 3625 8697 3623 8698 3613 8700 3609 8704
3606 8704 3604 8709 3606 8724 3616 8732
3629 8706
TIME...MOT...LOC 2002Z 240DEG 14KT 3613 8718
$$
Shamburger/MacDonaldWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:46 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 13, 2:46 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 246 PM CDT Thu Jul 13 2017 .DISCUSSION... Diurnal storms currently pepper the radar. This activity is expected to die off with the loss of daytime heating. Another mild night is ahead with lows in the low to mid 70s. Expect wider coverage of thunderstorm activity ahead of a surface front tomorrow. Can't completely rule out a strong storm or two with gusty winds due to the amount of instability available for storms, but there is little in the way of shear. Some isolated flash flooding may be a greater threat given the lack of storm motion and PWAT values around 2 inches. Actually fropa will take its time as the front become less defined Friday night into Saturday. Rain chances will still be in the forecast on Saturday with a better chance the farther you go toward the Alabama border. Surface high pressure will build into the area for the second half of the weekend. Beyond the weekend, there is little to talk about in regards to rain makers. The upper ridge currently centered in the mountain west will slowly translate east. By Monday morning, the upper high will be located over the Central Plains. The Euro wants to keep scooting the upper high eastward by midweek while the GFS wants to keep it a little further west. Regardless, it looks like rain chances next week will be diurnally driven. Temperatures over the forecast period look to be around normal. The surface front might take the edge off the heat, but we will still be looking at highs in the mid to upper 80s on Saturday and Sunday. As the upper high builds closer to the area, we could be looking at highs in the low 90s for the majority of the area again by mid week. && .AVIATION... 18Z TAF DISCUSSION. Scattered/broken cumulus with VCTS will continue at BNA/MQY/CSV this afternoon but dry conditions expected at CKV. Precipitation to end by sunset at airports with patchy fog bringing MVFR vis to CKV/CSV. Light south to west winds anticipated through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 75 91 73 88 68 / 20 60 40 30 10 Clarksville 74 89 70 86 66 / 20 60 30 20 10 Crossville 70 84 69 82 64 / 20 60 50 40 20 Columbia 73 90 72 87 68 / 20 60 40 50 20 Lawrenceburg 73 90 72 87 68 / 20 50 40 50 20 Waverly 74 90 71 87 67 / 20 60 40 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Shamburger
Hazardous weather outlook, Jul 13, 5:00 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Thu Jul 13 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-141030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Thu Jul 13 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong storms are possible Friday...mainly producing damaging wind. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed.
In the hours before
Special weather statement, Jul 13, 1:07 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Nashville TN 107 PM CDT THU JUL 13 2017 TNZ057-058-131845- Hickman TN-Lewis TN- 107 PM CDT THU JUL 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS AND SOUTHWESTERN HICKMAN COUNTIES UNTIL 145 PM CDT... At 106 PM CDT, Doppler radar was tracking a strong thunderstorm near Kimmins, or about 5 miles north of Hohenwald, moving northeast at 5 mph. Frequent lightning, torrential rainfall, and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hohenwald, Centerville, Gordonsburg and Kimmins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3581 8745 3559 8735 3551 8759 3567 8769 TIME...MOT...LOC 1806Z 241DEG 6KT 3564 8755 Shamburger
Special weather statement, Jul 13, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT THU JUL 13 2017
TNZ025-026-132030-
Dickson TN-Cheatham TN-
303 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DICKSON AND
SOUTHEASTERN CHEATHAM COUNTIES UNTIL 330 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm over
White Bluff, or 11 miles east of Dickson, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Ashland City, White Bluff, Kingston Springs and Pegram.
LAT...LON 3625 8697 3623 8698 3613 8700 3609 8704
3606 8704 3604 8709 3606 8724 3616 8732
3629 8706
TIME...MOT...LOC 2002Z 240DEG 14KT 3613 8718
Shamburger/MacDonaldThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:07 PM CDT | Special Weather Statement | OHX | Lewis | 38 min |
| Jul 13, 1:39 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 111 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.